Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 216, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 8, 2016, 6:29 PM CDT for 4 counties in Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 6:29 PM CDT (23:29 UTC)
- Expired
- Jul 8, 2016, 7:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Dickens County, TX, Kent County, TX, King County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 128 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 4:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -384 J/kg
- Mixed-layer LCL
- 2251 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158
WUUS54 KLUB 082329
SVRLUB
TXC125-263-269-433-090000-
/O.NEW.KLUB.SV.W.0216.160708T2329Z-160709T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
629 PM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN STONEWALL COUNTY IN NORTHWESTERN TEXAS...
KENT COUNTY IN NORTHWESTERN TEXAS...
SOUTHERN KING COUNTY IN NORTHWESTERN TEXAS...
SOUTHEASTERN DICKENS COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 700 PM CDT
* AT 629 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GIRARD...OR
7 MILES NORTH OF JAYTON...MOVING SOUTHWEST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
JAYTON...GIRARD...CLAIREMONT AND PEACOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS...AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3362 10056 3363 10006 3346 10011 3297 10051
3297 10104
TIME...MOT...LOC 2329Z 040DEG 16KT 3335 10056
HAIL...1.50IN
WIND...70MPH
$$
CWA1 follow-up statement
186
WWUS54 KLUB 082338
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
638 PM CDT FRI JUL 8 2016
TXC125-263-269-433-090000-
/O.CON.KLUB.SV.W.0216.000000T0000Z-160709T0000Z/
STONEWALL TX-KENT TX-KING TX-DICKENS TX-
638 PM CDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN STONEWALL...KENT...SOUTHERN KING AND SOUTHEASTERN DICKENS
COUNTIES...
AT 638 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
JAYTON...MOVING SOUTHWEST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
JAYTON...GIRARD...CLAIREMONT AND PEACOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3362 10056 3363 10006 3346 10011 3297 10051
3297 10104
TIME...MOT...LOC 2338Z 040DEG 16KT 3332 10059
HAIL...1.25IN
WIND...70MPH
$$
CWAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:24 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 8, 6:24 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 624 PM CDT FRI JUL 8 2016 .AVIATION... THUNDERSTORM ACTIVITY CONTINUES TO FIRE S OF THE KCDS TERMINAL AND EAST OF KPVW AND KLBB. THERE IS SOME RISK OF THE CONVECTION BACK- BUILDING INTO KPVW AND KLBB THROUGH 04Z. OUTSIDE OF CONVECTIVE AREAS, VFR IS EXPECTED TO PERSIST NEXT 24 HOURS. && .PREV DISCUSSION... /issued 342 PM CDT FRI JUL 8 2016/ SHORT TERM... Sharp thermal contrast has set up across the south plains region this afternoon with a weakened outflow enhanced frontal boundary across our northwest zones, fairly thick mid and high level moisture southwest to northeast but favoring the northwest half of the area, and still nearly cloudless surface heating over the century mark again in our southeast. The short term solutions seem to be converging on favoring the outflow/frontal boundary as an initial focus for thunder chances over the next few hours, but still some chance the storms could initiate in a weak surface trough on the western edge of the strong surface heated area where CAPEs of 2000+ joules per kilogram have developed, while CIN has yet to totally erode just to the west and northwest. For this evening we have broad-brushed solid chance level mention for thunder from the central and eastern south plains into the Rolling Plains with an added likely mention favoring the eastern south plains and adjacent southern Rolling Plains. There seems a real chance in this weak upper flow for an MCS to develop this area with slow east-southeast progression expected. Storms will slightly favor high winds as their primary threat but large hail will be a close second owing to the hefty CAPE values today. Later tonight difficult to end thunder mention totally as the moist flow will remain and we have seen a number of late night thunder events recently. And continuing low chance mention of thunder many areas Saturday afternoon as well with temperatures similar to previously. RMcQueen LONG TERM... Models continue with previous thinking of bringing the eastward edge of the area of high pressure back over the area on Sunday and keeping it there through the first part of next week. Surface flow will remain out of the south as opposed to the southwest so we still do not expect temperatures to get into the 105-110 degree range but will still be right around the century mark. Precipitation chances will also start to decrease after tomorrow as the ridge starts to redevelop and flow aloft becomes more westerly than northwesterly. Better monsoon moisture looks to remain over the area through Sunday before starting to decrease, and isolated coverage in the afternoon and evening hours remains in the forecast through Monday evening as a result. The ridge will slowly strengthen after the first of next week which will keep temperatures near the century mark. Precipitation chances are uncertain past Tuesday as the models do keep weak/poor monsoon moisture over the region. The ridge will be centered west of the forecast area resulting in flow aloft varying in the western half of the compass so that may allow a few storms to drift in from the higher terrain of New Mexico. Too early to tell if one day or another will be more favored so will keep forecast dry at this time. Jordan && .LUB Watches/Warnings/Advisories... None. && 99/99/26
Hazardous weather outlook, Jul 8, 5:12 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 512 PM CDT FRI JUL 8 2016 TXZ021>044-092215- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 512 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11PM THIS EVENING FOR THE ROLLING PLAINS. HAIL TO THE SIZE OF TENNIS BALLS MAY BE POSSIBLE WITH THE STRONGER STORMS ALONG WITH WIND GUSTS TO 70 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DAILY CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH TUESDAY. THESE STORMS COULD HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Local storm report, Jul 8, 5:20 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
520 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST 10 SW PADUCAH 33.89N 100.40W
07/08/2016 M76 MPH COTTLE TX MESONET
WEST TEXAS MESONET REPORT
&&
EVENT NUMBER LUB1600286
JWJLocal storm report, Jul 8, 5:29 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
529 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 10 SW PADUCAH 33.89N 100.40W
07/08/2016 M63 MPH COTTLE TX MESONET
WEST TEXAS MESONET REPORT
&&
EVENT NUMBER LUB1600287
JWJLocal storm report, Jul 8, 5:52 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
552 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 18 S PADUCAH 33.75N 100.30W
07/08/2016 E1.00 INCH KING TX FIRE DEPT
&&
EVENT NUMBER LUB1600288
JWJThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:16 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Hall, Motley | 14 min |
| Jul 8, 4:52 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King, Motley | 23 min |
| Jul 8, 4:57 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 18 min |
| Jul 8, 5:14 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 31 min |
| Jul 8, 5:24 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 21 min |
| Jul 8, 5:44 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 31 min |
| Jul 8, 6:09 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King | 21 min |
| Jul 8, 6:14 PM CDT | Areal Flood Warning | LUB | Cottle, Dickens, King | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.